Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 17, NWS Cleveland, OH

February 7, 2017

NWS Cleveland, OH issued this small craft advisory at Feb 7, 2017, 3:38 AM EST. It took effect at Feb 7, 2017, 7:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2017, 3:38 AM EST (08:38 UTC)
In effect from
Feb 7, 2017, 7:00 PM EST
Expired
Feb 8, 2017, 1:00 PM EST
In force
18 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

484 
WHUS71 KCLE 070838
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
338 AM EST TUE FEB 7 2017

LEZ144>149-071645-
/O.NEW.KCLE.SC.Y.0017.170208T0000Z-170208T2100Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
338 AM EST TUE FEB 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
4 PM EST WEDNESDAY.

* WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
6 follow-up statements
620 
WHUS71 KCLE 071437
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
937 AM EST TUE FEB 7 2017

LEZ144>149-072245-
/O.CON.KCLE.SC.Y.0017.170208T0000Z-170208T2100Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
937 AM EST TUE FEB 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM EST WEDNESDAY...

* WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
863 
WHUS71 KCLE 072045
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EST TUE FEB 7 2017

LEZ144>149-080445-
/O.CON.KCLE.SC.Y.0017.170208T0000Z-170208T2100Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
345 PM EST TUE FEB 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM EST WEDNESDAY...

* WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS.

* WAVES...BUILDING TO 5 TO 8 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
689 
WHUS71 KCLE 080245
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
945 PM EST TUE FEB 7 2017

LEZ144>149-081045-
/O.CON.KCLE.SC.Y.0017.000000T0000Z-170208T2100Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
945 PM EST TUE FEB 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
WEDNESDAY...

* WINDS...WEST 15 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS.

* WAVES...BUILDING TO 5 TO 8 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
327 
WHUS71 KCLE 080915
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
415 AM EST WED FEB 8 2017

LEZ144>149-081715-
/O.CON.KCLE.SC.Y.0017.000000T0000Z-170208T2100Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
415 AM EST WED FEB 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...WEST 15 TO 25 KNOTS THIS MORNING SUBSIDING TO 5 TO 15
  KNOTS THIS AFTERNOON.

* WAVES...5 TO 8 FEET SUBSIDING TO 1 TO 3 FEET BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
886 
WHUS71 KCLE 081429
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
929 AM EST WED FEB 8 2017

LEZ144>147-081530-
/O.CAN.KCLE.SC.Y.0017.000000T0000Z-170208T2100Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-
929 AM EST WED FEB 8 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.


$$

LEZ148-149-081800-
/O.EXT.KCLE.SC.Y.0017.000000T0000Z-170208T1800Z/
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
929 AM EST WED FEB 8 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...WEST 10 TO 15 KNOTS WITH GUSTS UP TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
210 
WHUS71 KCLE 081804
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
104 PM EST WED FEB 8 2017

LEZ148-149-081915-
/O.EXP.KCLE.SC.Y.0017.000000T0000Z-170208T1800Z/
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
104 PM EST WED FEB 8 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ALLOW THE SMALL
CRAFT ADVISORY TO EXPIRE AT 1 PM.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 3:31 AM EST, 7 minutes earlier.

Area forecast discussion, Feb 7, 3:31 AM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
331 AM EST Tue Feb 7 2017

.SYNOPSIS...
Low pressure over Missouri will move northeast across the
central Great Lakes this evening and will reach quebec by
Wednesday morning. A warm front east from the low will lift
north across the region today. A trailing cold front will cross
the area from the west this evening. High pressure will slowly
build over the region from the west Wednesday through Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Radar shows scattered rain showers across the area with more
organized activity just to our south and southwest that will
lift into the area through the next couple hours. Much of this
has lightning as well so will carry thunderstorms after 10 or
11Z from the southwest. Will continue with likely to categorical
pops through the day. Dense fog has moved into the western
counties just north of the approaching warm front. Will carry an
advisory through 14z. Would expect visibilities to improve as
the warm front lifts through. Highs in the lower 60s much of the
area which would be record/near record for all.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Tonight the low will move northeast of the lakes and the trailing
cold front will move across the area. Precip should diminish
west to east but could end in a little snow especially
northeast. No significant accums expected. Models continue to
show moisture/precip streaking in from the west with a short
wave Wednesday. Best chance for snow should be across the
southern tier but all areas will likely get something. Will have
an inch or two south and less north. Wednesday night into
Thursday colder air drops into the area with 850mb temps -15C
to -16C across the lake by 12z Thursday. Colder still by 00Z
Friday at -19C. Will have likely to categorical pops Wednesday
night into Thursday night for the snowbelt. The NAM also show a
impulse dropping SSE into northwest Ohio Thursday morning and
then taking it across the area so showed that in the grids.
Thursday night into early Friday a ridge of high pressure moves
through. For friday however the area will be under significant
isentropic lift/warm advection on the back side of the high
ahead of a clipper system that moves across the lakes friday
night. Will have chance pops for the day most places and in the
northeast friday night. Temps near normal Wednesday and Friday
and below normal Thursday.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
Weak wave of upper energy acting on lower level moist warm
advection expected to produce areas of light precip sat that
becomes widespread and heavier sat night as low pressure moves
ne into the area. Initially temps sat morning appear cold enough
for mix of wintry precip for ne half of cwa.

The low should be ne of the area by sun evening, pulling a trailing
cold front east of the cwa by about midnight with drier and colder
air moving in to end the precip threat for all but the snowbelt
where a few lake enhanced snow showers may linger later sun night
and monday.

&&

.AVIATION /06Z Tuesday THROUGH Saturday/...
Showers will begin to exit to the northeast over the next couple
hours. Ceilings are dropping fairly quickly behind the first
line of showers. We should see a break for a few hours before
more precipitation develops later tonight. Models are indicating
a large area of rain should begin to blossom over the forecast
area overnight. The other factor is another batch of showers
and thunderstorms will move northeast into the eastern half of
the forecast area overnight. There is some thunderstorm activity
in this cluster so will account for that as it moves into the
region. Expecting low ceilings to persist through the day
Tuesday and then possibly get a few breaks in the overcast. At
this time, not real confident in mentioning thunder as cold
front is expected to move through late tomorrow. Plus, models
are hinting at dry slot pushing into the area ahead of the front
as well. Will hold off on any thunderstorm mention Tuesday
afternoon. Winds will be on the increase as low pressure
approaches the area Tuesday.

OUTLOOK...Non-VFR Thursday through Friday and possibly Saturday.

&&

.MARINE...
Mix of east winds offshore and se to south winds along the nearshore
will become just south to sw today as a warm front lifts north
across the lake. Wind speeds should increase to 15 to 25 knots by
the end of the day, then to 30 knots tonight as a cold front sweeps
across the lake and winds turn west.

The pressure gradient relaxes over the lake wed into wed night so
sca conditions may end for a while but then re-tightens on thu as a
secondary arctic front drops se thru the lake. Winds later thu may
or may not quite make it into a 15 to 25 knot range but waves should
get to 4 foot or better so yet another sca headline looks likely.

Winds diminish some for friday as high pressure moves up the oh
valley and back to south. South to sw winds could briefly get back
up to marginal sca force fri night into sat.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Dense Fog Advisory until 9 AM EST this morning for OHZ003-
     006>009-017>019.
PA...None.
MARINE...Small Craft Advisory from 7 PM this evening to 4 PM EST
     Wednesday for LEZ144>149.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...Adams
AVIATION...Lombardy
MARINE...Adams
Hazardous weather outlook, Feb 6, 6:28 AM EST, 21 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
628 AM EST MON FEB 6 2017

OHZ006-008-017>020-027>032-036>038-047-071130-
WOOD-SANDUSKY-HANCOCK-SENECA-HURON-MEDINA-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
628 AM EST MON FEB 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOW PRESSURE WILL MOVE FROM THE CENTRAL PLAINS TO THE GREAT LAKES
ON TUESDAY DRAGGING A WARM FRONT ACROSS THE REGION. THUNDERSTORMS
ARE POSSIBLE DURING THE DAY AS MILD UNSTABLE AIR RUSHES INTO THE
AREA FROM THE SOUTH. A FEW STORMS MAY APPROACH SEVERE LIMITS AS A
TRAILING COLD FRONT MOVES EAST THROUGH THE REGION DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-007-009>014-021>023-033-089-PAZ001>003-071130-
LUCAS-OTTAWA-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
SUMMIT-PORTAGE-TRUMBULL-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
628 AM EST MON FEB 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-071130-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
628 AM EST MON FEB 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 2:44 AM ESTDense Fog AdvisoryCLEErie, Hancock, Huron, Lucas, Ottawa, Sandusky and 2 more6 hr
Feb 7, 11:04 AM ESTRiver Flood WarningCLECuyahoga10 hr
Feb 7, 11:37 AM ESTAreal Flood WarningCLEAshtabula, Cuyahoga, Geauga, Lake12 hr
Feb 7, 12:05 PM ESTRiver Flood WarningCLELake9 hr
Feb 7, 12:21 PM ESTRiver Flood WarningCLELake48 hr
Feb 7, 5:37 PM ESTRiver Flood WarningCLEErie19 hr
Feb 7, 6:44 PM ESTRiver Flood WarningCLELorain20 hr

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.